Arkansas, 2001

Hail in Arkansas, June 3, 2001

June 3, 2001 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 3, 2:00 AM CST, 0 minutes earlier.

Area forecast discussion, Jun 3, 2:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 AM CDT SUN JUN 3 2001

NOTED WARMER AIR AT 800-600 MB IS CAPPING MORE WIDESPREAD CONVECTIVE
DEVELOPMENT ACROSS NORTHERN SECTIONS. AT THE PRESENT TIME, ISOLATED
THUNDERSHOWERS MOVING EAST ACROSS NORTHERN SECTIONS APPEAR STRONG BUT
BELOW SEVERE LEVEL. THETA-E ADVECTION HOWEVER IN THE LOWEST 1-2 KM
AND THE RESULTING UWARD VERTICAL MOTIONS ARE EXPECTED TO ACT IN
TANDEM TO WEAKEN THE CAP. THIS WILL IN TURN GIVE WAY TO MORE
WIDESPREAD DEVELOPMENT OF THUNDERSTORMS THIS MORNING ACROSS THE
NORTHERN HALF OF ARKANSAS. HIGH TEMPERATURES THIS AFTERNOON WILL
LIKELY RANGE FROM THE MID 70S TO LOWER 90S IN THE SOUTHERN SECTIONS
SOUTH OF THE QUASI-STATIONARY EAST-TO-WEST ORIENTED FRONT.

.LIT...NONE.

38

In the hours before

Special weather statement, Jun 2, 8:27 PM CST, 5 hours 33 minutes before
ARZ003>007-012>015-052>057-062>069-030400-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
927 PM CDT SAT JUN 2 2001

...THREAT OF SEVERE WEATHER DIMINISHES...

THE RISK OF SEVERE WEATHER HAS DIMINISHED FOR TONIGHT.

A NEARLY STATIONARY FRONT OVER SOUTHERN ARKANSAS COULD BRING
ABOUT THE DEVELOPMENT OF SOME THUNDERSTORMS OVERNIGHT...BUT
THE THREAT OF SEVERE WEATHER IS LOW.

ALSO...A CLUSTER OF STORMS COULD DEVELOP IN THE CENTRAL PLAINS
OVERNIGHT AND REACH NORTHERN ARKANSAS DURING THE LATE NIGHT
HOURS. AGAIN...HOWEVER...IT APPEARS THAT THE THREAT OF SEVERE
WEATHER IS LOW.

28

The radar

The Springfield radar (KSGF), 123 km away, was scanning. The volume nearest the first event began at 08:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Baxter

When
June 3, 2:00 AM CST
Where
Baxter County, Lakeview
Measured
1.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.367, -92.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255119.